Contaminated Medication Makes 16 babies in Spain Develop Werewolf syndrome

In what can be termed as a weird development in a region of Spain, 16 children were afflicted by the weird condition of werewolf syndrome after being administered wrong medication. Hypertrichosis or werewolf syndrome leads to excessive hair growth all over the face and body making one look like a werewolf. Sufferers start sprouting huge tufts of hair covering the entire face all because of a mix up at a laboratory. Pictures are indicative.

Advertisement

116 babies affected by werewolf syndrome after being given contaminated medication

16 babies in Spain were affected by hypertrichosis after they were administered the wrong medicine to treat acid reflux. Caregivers instead mixed up the drug alopecia in their medication after which they started sprouting tufts of hair according to a news report in a Spanish news agency.

Image Source: aol.com

Advertisement

2Incident confirmed by AEMPS

Spain’s Agency for Medicines and Health Products (AEMPS) confirmed the reports and even identified a whole batch of acid reflux medication namely omeprazole which is a common medicine to treat the digestive problem. The medicine alopecia was instead mixed up with omeprazole. No less than 16 babies were affected.

Image Source: www.thesun.co.uk

Advertisement

3Omperazole was mixed with minidoxil, a chemical for treating alopecia

The medication batch identified was found mixed with the hair growth compound call minioxidil and the batch was being sold to pharmacies around Spain by a pharmaceutical company based in Malaga. One woman said “My boy’s forehead, cheeks, arms, legs and hands filled with hair.”

Image Source: baomoi.com

Advertisement

4They started looking like baby werewolves

Sixteen babies were then diagnosed with the rare hair growth condition that is commonly called werewolf syndrome where one is covered intensely by huge tufts of hair especially on the face making a human look like a lion or werewolf.

Image Source: www.nzherald.co.nz

Advertisement

5The children were being treated for reflux

The babies in question were all suffering from acid reflux and indigestion and caregivers were treating them with omeprazole not suspecting what was about to happen. After all, no one thinks that you are going to find huge amounts of hair growth after you take omeprazole. It is a common gastric reflux medicine. The medicine instead happened to be contaminated.

Image Source: ytimg.com

Advertisement

6Sudden hair growth a few days after taking the medication

El Pais reported that the omeprazole when investigated revealed to contain minoxidil which is one of the treatments for alopecia or baldness. It caused some sort of trigger in the babies hormones making them develop hypertrichosis or werewolf syndrome.

The parents of the babies were horrified. Once they noticed the unusual hair growth they took the children to the doctors who began noting a pattern of a sudden spurt in the condition.

Advertisement

Image Source; www.demorgen.be

7All batches have been recalled

Once the incident was out on the open, The Spanish Agency for Medicines and Health Products immediately issued a recall of the medication where several batches were removed from being circulated in the region. They have now started an investigation to find out how it happened.

Advertisement

Image Source: vectorstock.com

8The pharmaceutical company ho released the batch has been banned from further operations

The medication batch was released by Farma Quimica Sur and had the lot number as 11072/10/42. The company has issued a statement saying they have recalled the last few packets that were not being located and were finally tracked down. An order has been issued against the company banning it from developing, manufacturing, importing and distributing active medication since July.

Image Source: assets.nst.com.my

Advertisement
Advertisement

You may also like...